MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 REBAR; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 REBAR; CATHETER, CONTINUOUS FLUSH
Model Number 105-5081-153
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an intracranial large vessel occlusion thrombectomy procedure, after the catheter was positioned, the solitaire fr 6x30 stent was introduced into the rebar microcatheter.When the stent was halfway into the catheter, it became stuck in the middle of the catheter, preventing further advancement.Repeated attempts to advance the stent were unsuccessful.Attempts to withdraw the stent were also unsuccessful as it remained stuck in the middle of the catheter.The entire system was subsequently removed and replaced, after which the procedure was successfully completed.No patient complications have been reported as a result of this event.The patient's vessel tortuosity was normal.The access vessel was the femoral artery, which was 8mm in diameter.The stroke onset to reperfusion time was 10 hours.The devices were flushed according to the instructions for use (ifu).
 
Additional Manufacturer Narrative
Continuation of d10: product id sfr-6-30 (d002065); product type: implant date: n/a; explant date: n/a.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received.The cause of the resistance was not determined.A continuous saline flush was administered and maintained as indicated in the ifu.No kink or damage to the solitaire was observed.No kink or damage to the catheter was observed.
 
Additional Manufacturer Narrative
Product analysis as found condition: the rebar 18 catheter and solitaire fr 6-30 stent device were returned for analysis inside a sealed biohazard bag and a shipping box damaged location details: the rebar 18 catheter tip and marker were examined, and no damage was noted.The catheter body was kinked at ~8.0cm from the proximal end of the catheter hub.No voids or flashes were noted on the catheter hub.No other anomalies were found.Testing/analysis: the rebar 18 catheter¿s total and usable lengths were measured and were within specifications.The catheter was flushed with water and was found patent.It was tested using an in-house 0.021-inch mandrel, which passed through the hub; however, resistance was observed at the damaged location.Conclusion: based on the reported information and device analysis, the customer¿s ¿catheter resistance¿ complaint was confirmed, as resistance was encountered during the testing of the returned rebar 18 catheter.However, the cause of the resistance could not be determined.The likely cause of the resistance was that the rebar 18 catheter was incompatible with the solitaire fr 6-30 stent device, as it has a labeled inner diameter (id) of 0.021 inches.Per the solitaire fr instructions for use (ifu): ¿solitaire fr sizes sfr-6-xx (all lengths) should be introduced only by means of a 0.027-inch microcatheter inner diameter.¿ medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
REBAR
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22727839
Report Number2029214-2025-01765
Device Sequence Number8288502
Product Code KRA
UDI-Device Identifier00847536026834
UDI-Public(01)00847536026834(17)260805(10)B769555
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/05/2026
Device Model Number105-5081-153
Device Catalogue Number105-5081-153
Device Lot NumberB769555
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2025
Supplement Date Received by Manufacturer08/08/2025
10/06/2025
Initial Report FDA Received Date08/06/2025
Supplement Report FDA Received Date09/03/2025
10/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient Age58 YR
Patient SexMale